The heat is on

It starts at the base of my neck, a prickly sensation that spreads out across my shoulder-blades before surging to the top of my scalp, leaving me beetroot-red like some blushing adolescent.

This is a chemically-induced hot flush (flashes they call them in America). It happens about three times a day, and so far is the only side-effect I’ve experienced from the hormone pills I’m on. I count myself lucky as others have reported aching bones, weight-gain and depression.

Mildly uncomfortable, but over in seconds, and let’s face it, it would have happened anyway sooner or later.

“Your time will come,” women of a certain age used to say to me as they reached for the air-con while I sat nesh* and shivering in a jumper.

Thanks to Tamoxifen, I am nesh no more…

*Nesh is a Nottingham word which means ‘feels the cold’.

Advertisements

4 Comments (+add yours?)

  1. Joy
    Mar 24, 2011 @ 05:50:18

    welcome to my world! x

    Reply

  2. The martini effect
    Mar 26, 2011 @ 11:32:17

    Seems impossible!
    Men have hot flushes too according to i’internet!

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: